Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 6, 2016, 3:36 AM CDT for 20 counties in Kansas. It took effect at Apr 6, 2016, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Apr 6, 2016, 11:00 AM CDT
- Expired
- Apr 6, 2016, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
149 WWUS83 KICT 060836 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT WED APR 6 2016 KSZ092-060945- /O.CAN.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ SUMNER- 336 AM CDT WED APR 6 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. GRASSLAND FIRE DANGER IS EXPECTED TO BE VERY HIGH TODAY...BUT NOT EXTREME. $$ KSZ032-033-047>052-067-068-082-083-091-062345- /O.UPG.KICT.FW.A.0016.160406T1500Z-160407T0000Z/ /O.NEW.KICT.FW.W.0019.160406T1600Z-160407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 336 AM CDT WED APR 6 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...052...067...068... 082...083 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ HOWERTON
4 follow-up statements
886 WWUS83 KICT 061526 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1026 AM CDT WED APR 6 2016 KSZ053-069-070-092>094-098-062300- /O.EXB.KICT.FW.W.0019.160406T1600Z-160406T2300Z/ CHASE-BUTLER-GREENWOOD-SUMNER-COWLEY-ELK-CHAUTAUQUA- 1026 AM CDT WED APR 6 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069... 070...092...093...094 AND 098... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>052-067-068-082-083-091-070000- /O.CON.KICT.FW.W.0019.160406T1600Z-160407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 1026 AM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...067...068...082... 083 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KRC
401 WWUS83 KICT 062147 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 447 PM CDT WED APR 6 2016 KSZ032-033-047>051-071300- /O.NEW.KICT.FW.A.0017.160407T1700Z-160408T0000Z/ /O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- 447 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050 AND 051... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST THROUGH EARLY THIS EVENING AND AGAIN DURING THE AFTERNOON HOURS ON THURSDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-067-068-082-083-091-070000- /O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/ MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 447 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 067...068...082...083 AND 091... * EXTREME GRASSLAND FIRE DANGER...WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ053-069-070-092>094-098-062300- /O.CON.KICT.FW.W.0019.000000T0000Z-160406T2300Z/ CHASE-BUTLER-GREENWOOD-SUMNER-COWLEY-ELK-CHAUTAUQUA- 447 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053... 069...070...092...093...094 AND 098... * EXTREME GRASSLAND FIRE DANGER...WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
688 WWUS83 KICT 062250 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 PM CDT WED APR 6 2016 KSZ053-069-070-092>094-098-070000- /O.EXP.KICT.FW.W.0019.000000T0000Z-160406T2300Z/ CHASE-BUTLER-GREENWOOD-SUMNER-COWLEY-ELK-CHAUTAUQUA- 550 PM CDT WED APR 6 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 053...069... 070...092...093...094 AND 098... WIND SPEEDS WILL CONTINUE TO DIMINISH AS RELATIVE HUMIDITY VALUES SLOWLY RECOVER THROUGH THE EVENING HOURS AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ KSZ032-033-047>051-071400- /O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/ /O.CON.KICT.FW.A.0017.160407T1700Z-160408T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- 550 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050 AND 051... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-067-068-082-083-091-070000- /O.CON.KICT.FW.W.0019.000000T0000Z-160407T0000Z/ MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 550 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 067...068...082...083 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
371 WWUS83 KICT 070000 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 700 PM CDT WED APR 6 2016 KSZ032-033-047>051-071500- /O.CAN.KICT.FW.W.0019.000000T0000Z-160407T0000Z/ /O.CON.KICT.FW.A.0017.160407T1700Z-160408T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- 700 PM CDT WED APR 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049... 050 AND 051... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL CONTINUE TO DIMINISH AS WE GO THROUGH THE EVENING HOURS. HOWEVER...THE WINDS WILL ONCE AGAIN BECOME VERY GUSTY DURING THE AFTERNOON HOURS ON THURSDAY. HENCE...THE FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-067-068-082-083-091-070100- /O.CAN.KICT.FW.W.0019.000000T0000Z-160407T0000Z/ MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- 700 PM CDT WED APR 6 2016 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...067...068...082...083 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL CONTINUE TO DIMINISH AS WE GO THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:25 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 6, 3:25 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT WED APR 6 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 318 AM CDT WED APR 6 2016 TODAY: PRECIPITATION SHOULD EXIT SOUTHEAST KS BY 1200 UTC WITH PASSAGE OF WAVE. FAIRLY DEEP MIXING...DRY AIR...INSOLATION AND WIND WITH DOWNSLOPE COMPONENT WILL MODIFY AIRMASS MOVING INTO THE REGION. NUDGED TEMPERATURES UP A BIT...ESPECIALLY IN THE WEST WHERE EFFECTS SHOULD BE MOST PRONOUCED. THIS WILL SET UP LOW END WIND ADVISORY AND RED FLAG CRITERIA ONCE AGAIN. CHECK FIRE WEATHER SECTION FOR DETAILS. TONIGHT-FRI NIGHT: GOOD MIXING/NORTHWEST FLOW ONCE AGAIN...WHICH COMBINED WITH GOOD INSOLATION AND DRY AIR...IS THE CLASSIC SPRING SIGNAL FOR WARMER THAN ANTICIPATED MAXES. NUDGED TEMPERATURES UP A BIT BASED ON CLIMATOLOGY AND THICKNESSES. THU WILL BE BORDERLINE RED FLAG CRITERIA IN CENTRAL KS WITH WIND/MIXING THE KEY FACTOR. LOWS WILL BE TOUGH BOTH TONIGHT/THU NIGHT...WITH DRY AIR AND LIGHT DOWNSLOPE FLOW. RIDGE MOVES CLOSER WITH LIGHTER WINDS AND LOSS OF DOWNSLOPE FLOW SO MAXES AND MINIMUMS FRI NIGHT MAY BE A DEGREE OR FEW COOLER...ESPECIALLY IN THE EAST. -HOWERTON .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 318 AM CDT WED APR 6 2016 GENERALLY WENT ALONG WITH INITIALIZATION GRIDS WITH ONLY MINOR TWEAKS. SUSPECT TEMPERATURES MAY BE A BIT COOL ON THE DRY DAYS...BUT GIVEN THE VARIATIONS IN MEDIUM RANGE MODELS ON FINER DETAILS AND PRECIPITATION...HARD JUSTIFY BIG CHANGES TO WHAT IS A MIDDLE OF THE ROAD FORECAST. DID NUDGE TEMPERATURES UP A BIT IN THE SOUTHWEST ON SAT...WHERE A BIT MORE INSOLATION AND DRY AIR SEEMS PROBABLE AND IN THE FAR SOUTH ON MON JUST SOUTH OF THE FRONT. -HOWERTON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1130 PM CDT TUE APR 5 2016 VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. COLD FRONT AND ASSOCIATED SHORTWAVE TROUGH PASSING EAST/SOUTHEAST ACROSS THE AREA OVERNIGHT WILL SUPPORT AREAS OF SHOWERS AND PERHAPS A FEW EMBEDDED THUNDERSTORMS OVERNIGHT...MAINLY ALONG/NORTH OF HUTCHINSON TO EMPORIA...WITH ISOLATED ACTIVITY SOUTH OF THIS LINE. THIS ACTIVITY WILL EXIT TO THE EAST LATER TONIGHT. BREEZY NORTHWEST WINDS WILL PREVAIL IN WAKE OF THE COLD FRONT...STRENGTHENING QUITE A BIT BY MID-MORNING WEDNESDAY. && .FIRE WEATHER... ISSUED AT 318 AM CDT WED APR 6 2016 RED FLAG CONDITIONS LIKELY AGAIN TODAY...WITH GFDI VALUES EASILY INTO THE EXTREME CATEGORY...BUT THEY ARE MUCH LOWER THAN YESTERDAY. THE MAIN THREAT AREA IS WEST OF A LINE FROM SALINA TO ANTHONY. CONDITIONS SHOULD IMPROVE BY 7 PM AS WINDS DIMINISH LATE IN THE AFTERNOON. MARGINAL RED FLAG CONDITIONS ARE ALSO FORECAST ON THU...ROUGHLY ALONG AND NORTH OF I-70. THE BIG QUESTION MARK IS AMOUNT OF WINDS ON THU...WITH SOME MIXED SIGNALS IN MODEL OUTPUT. GIVEN THAT GFDI VALUES WERE RIGHT AT THE THRESHOLD AND UNCERTAINTY ON WINDS...OPTED TO HOLD OFF ON A FIRE WEATHER WATCH. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 46 75 39 / 0 0 0 0 HUTCHINSON 70 43 73 38 / 0 0 0 0 NEWTON 70 45 73 37 / 0 0 0 0 ELDORADO 70 45 72 38 / 0 0 0 0 WINFIELD-KWLD 70 45 75 39 / 0 0 0 0 RUSSELL 72 43 73 39 / 0 0 0 0 GREAT BEND 72 42 74 39 / 0 0 0 0 SALINA 69 44 71 37 / 0 0 0 0 MCPHERSON 70 44 72 38 / 0 0 0 0 COFFEYVILLE 70 45 73 38 / 10 0 0 0 CHANUTE 68 44 71 37 / 10 0 0 0 IOLA 68 44 70 37 / 10 0 0 0 PARSONS-KPPF 69 43 72 38 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ032-033-047>052-067-068-082-083-091. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR KSZ032-033-047>051. && SHORT TERM...PJH LONG TERM...PJH AVIATION...ADK FIRE WEATHER...PJH
Hazardous weather outlook, Apr 5, 10:41 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1041 PM CDT TUE APR 5 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1041 PM CDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AREAS OF SHOWERS AND PERHAPS A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. STRONG TO SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWEST WINDS IN EXCESS OF 30 MPH WILL CREATE EXTREME GRASSLAND FIRE DANGER FOR MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS ON WEDNESDAY AND A FIRE WEATHER WATCH IS IN EFFECT. VERY HIGH GRASSLAND FIRE DANGER WILL RETURN FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS ON THURSDAY AND EACH AFTERNOON FROM SATURDAY THROUGH MONDAY. THUNDERSTORMS ARE FORECAST FROM SATURDAY NIGHT THROUGH MONDAY. THERE ARE NO INDICATIONS OF A SIGNIFICANT SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Apr 6, 2:32 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 AM CDT WED APR 6 2016
KSZ052-053-068>070-083-060800-
SEDGWICK KS-CHASE KS-HARVEY KS-GREENWOOD KS-MARION KS-BUTLER KS-
232 AM CDT WED APR 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
CHASE COUNTY IN EAST CENTRAL KANSAS...
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
MARION COUNTY IN CENTRAL KANSAS...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 229 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING AN AREA OF RAIN SHOWERS WITH STRONG GUSTY WINDS ALONG A
LINE EXTENDING FROM NEAR TAMPA TO 6 MILES SOUTH OF BURNS TO NEAR
GODDARD...AND MOVING EAST AT 35 MPH.
TRANSIENT WIND GUSTS UP TO 35 TO 45 MPH WILL BE POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...EL DORADO...ANDOVER...HAYSVILLE...AUGUSTA...PARK CITY...
VALLEY CENTER...BEL AIRE...MULVANE...ROSE HILL...MAIZE...HILLSBORO...
CLEARWATER...MARION...DOUGLASS...TOWANDA...PEABODY...COTTONWOOD FALLS
AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3747 9770 3805 9719 3861 9719 3861 9693
3852 9693 3852 9635 3817 9636 3817 9631
3791 9631 3747 9699
TIME...MOT...LOC 0729Z 289DEG 31KT 3854 9709 3800 9692 3760 9753
RITZMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:41 PM CDT | Special Weather Statement | ICT | McPherson, Reno, Rice, Saline | 64 min |
| Apr 6, 2:32 AM CDT | Special Weather Statement | ICT | Butler, Chase, Marion, Sedgwick | 28 min |
| Apr 6, 3:29 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 15 hr |
| Apr 6, 4:47 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.